Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Hashimoto's hypothyroidism, done thyroid test. Increase in hair loss. Suggestions?

I have Hashimoto s hypothyroidism . The thyroid hormone levels are as follows Date TSH(ulU/ml) 10/03/2012 4.56 (method unknown) with anti- thyroglobulin antibodies (1579.2 U/ml) and anti-thyroid peroxidase antibodies 129 U/ml. I have been taking eltroxin 50 mcg since 15th March 2012. 29/05/2012 2.01 , Free T3 and TSH 5.61 and 16.43 respectively. (ECLIA) 23/08/2012 2.52 ( Free T4 1.15) (CLIA) From last 7 weeks, I am facing drastic and unusual ncrease in the hair loss . The TSH level during that period is 22/09/2012 5.21 (method unknown) 13/10/2012 2.77(CMIA), Free T3 and T4 16.04 and 3.47 respectively. Please give your suggestions. Thank you
Asked On : Sat, 20 Oct 2012
Answers:  2 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response
Brief answer: You should optimize your thyroid medications to keep TSH below 3 miu/L

Detailed answer:


Welcome to HCM. I had gone through your question and understand your concerns.

You are having Hashimoto's hypothyroidism for which you have to take thyroxine (Eltroxin) probably life long. But don't worry, this medicine is relatively free of side effects.

Regarding hair loss, How severe is it? Mild hair loss is associated with thyroid problems which will improve with eltroxin. But you should look for other causes like dandruff, vitamin deficiencies etc.

While you are on thyroid medications, in my patients , I will try to keep the TSH

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Tue, 4 Nov 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor